Also, i am on Gabapentin - it's supposed to aid in my anxiety but i honestly do not feel a difference. all of this info, i tell my NP but my appointments are so spaced out i won't be able to see her until the middle of october.
A nurse practitioner isn't good enough for this problem. You need a psychpharmacologist. I think you've posted before and been answered already. You are suffering from Paxil withdrawal, and you're having a bad case of it. When stopping a drug results in emotional problems of a level and intensity different from what you had when you started the drug, it's withdrawal. Nobody can tell how long it will last, and Lexapro will do nothing to stop it as it doesn't work the same. It's in the same class of drug, but they all work a bit differently or they wouldn't have been able to get new patents for the new drugs. As I mentioned before, the best thing and safest thing to do is to stop the Lexapro if you've only been on it for a short time so there won't be any additional withdrawal. Go back on the Paxil at the last dose at which you felt fine, and start tapering again as slowly as you need to at a schedule that suits you, not one that suits your caregiver. If you don't intend to do that, the best you can do is wait it out and hope it all stops. There is not way to predict if Lexapro will work for you or not -- some drugs we absorb well and some we don't. Some work or us and some don't. Some work really well and some just work a little. It is what it is and wishing can't change that. Nurse practitioners are very lightly trained. Most psychiatrists aren't even that highly trained as most of what they learn is what pharmaceutical company reps tell them. Psychopharmacologist aren't guaranteed to be great at it, but they do get some additional training in the drugs they use and tend to be really into drugs which is why they get the additional training. It's what they're into. As I see it, you have two choices -- go back and do the Paxil taper in a way that suits you better and see if that fixes it, or tough it out and hope it all goes away. Because if it's withdrawal, as I suspect it is as it's what you're describing, the problem is the brain trying to adapt to not having the Paxil there anymore, and new drugs don't help the brain do that -- in fact, not taking drugs at all for a time is what does that. What your NP is hoping is that the Lex works and replaces the Paxil well enough to just switch the brain over. It's possible that will happen in time. It's possible it won't. That's why the best way is to do it right the first time around, which is when you're coming off one of these meds and especially Paxil. If you decide you just want to go with what you're doing, then you must be patient and optimistic and ready to face an extended period of this because again nobody can predict what's going to happen. We know what you were like on Paxil. We now know what you're like going off of it probably too quickly for you. We have no idea what you're like on neurontin or Lexapro. Peace.
Oh, that stinks to feel like you can't get in to your doctor when you need to! Did you come down in paxil dose slowly or dramatically stop? Paxiled makes a good suggestion. This is to help you cope, to go back to the last dose where you felt okay. It's hard for some to come off paxil but not everyone. And the hope is the lexopro will move into action and help again where paxil was. By the way, why did you need to stop the paxil?
Hang in there. Take one day at a time. And if you have to, even if it seems impossible, call your doctor and get seen. They will make time for you if you are really struggling.